mdh.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Modelling long-range interactions in multiscale simulations of ferromagnetic materials
Ecole polytechnique f´ed´erale de Lausanne, Switzerland.ORCID iD: 0000-0003-4481-0964
University of Warwick, Coventry, UK.
Uppsala University, Sweden.
2020 (English)In: Advances in Computational Mathematics, ISSN 1019-7168, E-ISSN 1572-9044, Vol. 46, no 1, article id 2Article in journal (Other academic) Published
Abstract [en]

Atomistic-continuum multiscale modelling is becoming an increasingly popular tool for simulating the behaviour of materials due to its computational efficiency and reliable accuracy. In the case of ferromagnetic materials, the atomistic approach handles the dynamics of spin magnetic moments of individual atoms, while the continuum approximations operate with volume-averaged quantities, such as magnetisation. One of the challenges for multiscale models in relation to physics of ferromagnets is the existence of the long-range dipole-dipole interactions between spins. The aim of the present paper is to demonstrate a way of including these interactions into existing atomistic-continuum coupling methods based on the partitioned-domain and the upscaling strategies. This is achieved by modelling the demagnetising field exclusively at the continuum level and coupling it to both scales. Such an approach relies on the atomistic expression for the magnetisation field converging to the continuum expression when the interatomic spacing approaches zero, which is demonstrated in this paper.

Place, publisher, year, edition, pages
New York: Springer, 2020. Vol. 46, no 1, article id 2
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:mdh:diva-45334DOI: 10.1007/s10444-020-09747-5ISI: 000514642000001Scopus ID: 2-s2.0-85078440786OAI: oai:DiVA.org:mdh-45334DiVA, id: diva2:1355436
Available from: 2019-09-28 Created: 2019-09-28 Last updated: 2020-03-12Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Arjmand, Doghonay

Search in DiVA

By author/editor
Arjmand, Doghonay
In the same journal
Advances in Computational Mathematics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 7 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf